MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SPARE REAMER TUBE FOR HOLLOW REAMER (309.450)

OBERDORF SYNTHES PRODUKTIONS GMBH SPARE REAMER TUBE FOR HOLLOW REAMER (309.450)
Catalog Number 309.480
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 07/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There was no patient involvement.Date of devices breaking is an unknown date in (b)(6) 2018.Device is an instrument and is not implanted/explanted.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter email address is unknown.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that during a cleaning procedure at the sterile department on an unknown date, two hollow reamer spare tubes were found broken.There was no patient involvement.This report is for a spare reamer tube for hollow reamer.This is report 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device evaluated by mfr, device manufacture date: device history records review was completed for part# 309.480, lot# 9387407.Manufacturing location: bettlach, release to warehouse date: apr 30, 2015.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.The used material was stainless steel 1.4112 as required and the measured harness was with 675 ¿ 682 hv10 within the specification of 620 ¿ 720 hv10.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Product investigation was completed.The visual inspection has shown that almost the complete forefront is broken off.Only two cutting teeth are remaining.Furthermore, are some scratches on the inside of the instrument visible.The broken pieces were not sent back.The relevant dimensions close to the breakage were measured with caliper and found to meet the specifications / all listed specifications are from relevant drawing.Target dimension of outer diameter 7.00 0/- 0.10 mm, actual dimension of outer diameter 6.94 mm / pass; target dimension of core diameter 5.05 +0.1/+0.05 mm, actual dimension of core diameter 5.12 mm / pass.The investigation has shown that the cause of complained malfunction is a post-manufacturing caused use related damage at the device, therefore no drawing/specification review is needed.The used material was stainless steel 1.4112 as required and the measured harness was with 675 ¿ 682 hv10 within the specification of 620 ¿ 720 hv10.The fracture face is homogenous, which indicates material conformity as well.There was no information provided how or when the reamer broke or if a power tool was used, this makes it impossible to determine an exact root cause.We can only assume that an excessive contact between the reamer and a screw, for example by too much lateral stress during the removal of a screw, caused a mechanical overload and finally the breakage.In general, as per the extraction screw set handling technique art.036.000.918: important: the hollow reamer and the extraction bolt are left-turning (to be turned anticlockwise).During insertion ensure that enough axial pressure is exerted and maintain the axis.Only use instruments with sharp edges.It is possible to use the hollow reamer with power tools, but this should be done very carefully.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The subject device has been received and the product evaluation is in progress.No conclusion can be drawn.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPARE REAMER TUBE FOR HOLLOW REAMER (309.450)
Common Device Name
REAMER
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key7778008
Report Number8030965-2018-55672
Device Sequence Number13802744
Product Code HTO
UDI-Device Identifier07611819018419
UDI-Public(01)07611819018419
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number309.480
Device Lot Number9387407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2018
Initial Date Received by Manufacturer 07/26/2018
Supplement Date Received by Manufacturer08/30/2018
10/11/2018
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date09/21/2018
10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1